U.S. doctors online nowAsk doctors free
IL
A 41-year-old female asked:

I took 800mg of progesterone a day to make my period stop and my boyfriend went from enamored to repulsed by me that week. he has no idea why. i took it so we could have sex but that backfired. so i want to know if my hormones can deter him from sex?

2 doctor answers2 doctors weighed in
Dr. James Ferguson
Pediatrics 47 years experience
This is a difficult one to comment on without the full picture. Did the hormones you took have any effect on your usual behavior or responses? Were you more/less of whatever behavior he was used to getting from you? Men can be confused by subtle changes. If you did something like this without sharing the idea he may be put off by the outcome.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Robert Trager
Dentistry 55 years experience
Progesterone is used to help regulate your cycle but some of the side effects are anxiety, agitation, depression and fatigue. If any of these occurred than this is the reason for his behavior. Unless he has a low testosterone level your hormones would have no affect on deterring him from sex since he was previously enamored and enjoyed it.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 41-year-old female asked:
I'm looking to delay period or ovulation with progesterone or Nuvaring but want to do use the most minimal amt of hormones. I have scripts for both. ?
Dr. Kashif Abdullah
Internal Medicine 13 years experience
Nuvaring: I would suggest Nuvaring since it's effects are largely localized. But you cold speak with the doctor who prescribed both prescriptions.
Created for people with ongoing healthcare needs but benefits everyone.
A 52-year-old female asked:
I am 52. No period since Jan and am swollen. I was given progesterone to bring it on but concerned about negative I read about hormone replacement?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Progesterone trial: If you were given a short 10 day trial of progesterone to "initiate a period" then there are very few long term effects from that hormonal medication... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 30-year-old female asked:
Vulvar irritarion stops during period and come back after it.One part of vulva red,itchy no discharge.Skin raw. Could be hormonal? My doc has no idea
Dr. Michael Kleerekoper
A Verified Doctoranswered
Endocrinology 52 years experience
No idea: If your doctor is a primary care physician he needs to send you to a Gynecologist. If you are already seeing a Gynecologist please have a family or fr... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 28-year-old female asked:
13 year old daughter had a hot flash for about 5mins. No other complaints. No period yet. Seeing dr. Soon. Any ideas? Could it be hormonal?
Dr. Holly Maes
Pediatrics 37 years experience
Isn't puberty great!: Absolutely this could be hormonal. There are changes going on in a 13y/o girls body, even though she hasn't had that first period (menarche) yet. A co... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
Im on my period right now and Ive been getting a lot of hot flashes. I feel like Im soo hot and then at the end I get cold or get chills. I think it has to do with my hormones or something else ideas ?
Dr. Lauren Bickel
Specializes in Family Medicine
Hormone changes: If a woman is having menstrual periods it means she has adequate estrogen to form a uterine lining which is then being shed. Hot flashes & chills ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 13, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.